Lab Med Qual Assur 2022; 44(3): 181-184
Published online September 30, 2022
Copyright © Korean Association of External Quality Assessment Service.
Departments of 1Laboratory Medicine and 2Pediatrics, Soonchunhyang University Cheonan Hospital, Soonchunhyang University College of Medicine, Cheonan, Korea
Correspondence to:Young-Jin Choi
Department of Laboratory Medicine, Soonchunhyang University Cheonan Hospital, Soonchunhyang University College of Medicine, 31 Suncheonhyang 6-gil, Dongnam-gu, Cheonan 31151, Korea
This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0) which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Analytical errors owing to endogenous interfering substances may occur for some patient specimens. Interference can lead to false-positive or false-negative results, or both, which may lead to a false diagnosis or inappropriate treatment. We report a case of false elevation of thyroid-stimulating hormone concentrations measured using an electrochemiluminescent immunoassay in a clinically euthyroid 10-year-old Korean boy with central precocious puberty. If the clinical presentations and test results of a patient are inconsistent, a clinician should suspect interference in clinical laboratory tests.
Keywords: Interference, Polyethylene glycols, Thyrotropin, Chemiluminescent measurements, Case report
|View Full Text||PubReader|
|Abstract||Print this Article|
|E-mail alert||Export to Citation|
|Article as PDF||Open Access|